Butala Emporium of New York is voluntarily recalling eleven Ayurvedic dietary supplement because they contain elevated lead and mercury levels. These compounds can cause health problems for infants, small children, pregnant women, and people with underlying kidney disorders.
The lead concentrate exceeds the recommended daily lead exposure for children under the age of 6 and for women of childbearing age. The mercury levels in this product, with short term use, can cause kidney, stomach, and intestinal symptoms. Using these products for more than a month could be lethal. Mercury consumption at these levels can cause psychiatric and personality disturbances, ataxia, visual loss, hearing loss, and other neurological conditions.
You can see the long list of recalled products, along with batch numbers and expiry dates, at the FDA web site. They include Saptamrit Lauh, Rajahpravartini Bati, Sarivadi Bati, Shankh Bati, Brahmi Bati, and Chitrakadi Bati, among others. The 80 count capsules are packed in white, plastic bottles with green, yellow or orange labeling under the brand name “Baidyanath” made by Shree Baidyanath Byurved Bahwan in Kolkata, India. These products are imported by Butala Emporium. You can see pictures of product labels at the FDA site as well.
The product was distributed in New York through retail stores and to consumers as single unit purchases through the firm’s internet site in California, Connecticut, Florida, Hawaii, Massachusetts, New Jersey, Ohio, Pennsylvania, Vermont, Washington, D.C., and Puerto Rico. No complaints or illnesses have been received to date in connection with the consumption of these products.
Pregnant women and anyone with underlying kidney problems should consult with their doctor if they consumed any of the above products. If you did purchase any of these products, do not eat them. Return to the purchase place for a refund. Don’t throw them out, as they should be disposed of properly. Anyone who has experienced adverse reactions after consuming this product can contact the FDA’s MedWatch Adverse Event Reporting Program.